A 19-year-old male asked:
Disclaimer

hi. i'm a 19 years old male. i'm losing my hair due to male pattern baldness. can finasteride halt my sexual development as i might be into late stages of puberty? thanks.

3 doctor answers
Dr. Ahmad Ibrahim
18 years experience Urgent Care
True: Talk to a doctor because fenestra can have some other side effects. But what you say is probably true you could stop the hair loss at this point but be dependent.
Answered on Apr 23, 2014
1
1 thank
Dr. James Marzolf
41 years experience Occupational Medicine
Possibly: Absence of dihydrotestosterone (dht) and 5 Alpha reductase can cause abnormalities in male sexual development. Finisteride works by supressing one form of 5 Alpha and thereby dht. Abnormal male development has not be listed as a side effect, however, erectile dysfunction and decreased libido that persist even after the drug is stopped have been reported.
Answered on Jun 24, 2014
1
1 thank
Dr. Ed Friedlander
43 years experience Pathology
Whoa: All men lose the hair on our temples when we are around age 20. If you are just 19, it's too early to tell whether you're going to have male pattern baldness, though there's a close correlation with how much chest hair you're naturally blessed with. These baldness meds don't work all that well, and the key to looking good from now on is physical fitness, which is completely under your control.
Answered on Jan 11, 2018

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 24-year-old male asked:
Dr. Harold Mandel
39 years experience General Practice
Side effect: Commonly reported side effects with the use of finasteride include impotence & decreased libido. Other reported side effects with this drug includ ... Read More
1
1 thank
A 24-year-old male asked:
Dr. Joseph Mele
31 years experience Plastic Surgery
Small percentage: Sexual side effects are listed at 3% overall; however, if they occur they can persists for months after stopping the medication. Depression is a more ... Read More
1
1 thank
A 27-year-old male asked:
Dr. David Sneid
40 years experience Endocrinology
That's a decision : You will have to make for yourself, after careful discussion w/your doctor. I can't tell you the answer because i don't know you and what's important ... Read More
1
1 thank
A 31-year-old member asked:
Dr. David Geffner
53 years experience Endocrinology
No: All sorts of side effects may occur, but check with the md giving you Finasteride to see if there is another reason for your hair loss and not male pa ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month